Alert archive / Idaho / Wind Advisories in 2006
Wind Advisory 24, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Nov 19, 2006, 1:11 AM PST for Clearwater County, Idaho County, Idaho. It took effect at Nov 19, 2006, 10:00 AM PST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2006, 1:11 AM PST (09:11 UTC)
- In effect from
- Nov 19, 2006, 10:00 AM PST
- Expired
- Nov 19, 2006, 1:04 PM PST
- In force
- 3 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 9.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 190911 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 211 AM MST SUN NOV 19 2006 .A VERY MOIST...PACIFIC WEATHER SYSTEM WILL APPROACH FROM THE WEST TODAY. PRESSURE GRADIENTS OVER THE AREA WILL STRENGTHEN CONSIDERABLY LATE THIS MORNING LEADING TO VERY WINDY CONDITIONS. WINDS WILL DIMINISH TONIGHT AFTER A COLD FRONT PASSES AND PRESSURE GRADIENTS ONCE AGAIN RELAX. IDZ007-191900- /O.NEW.KMSO.WI.Y.0024.061119T1800Z-061120T0600Z/ OROFINO/GRANGEVILLE REGION- 111 AM PST SUN NOV 19 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING FOR THE CAMAS PRAIRIE... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING. SUSTAINED SOUTH WINDS OF 20 TO 30 MPH WITH FREQUENT GUSTS UP TO 45 MPH ARE EXPECTED TO DEVELOP TODAY AND TONIGHT OVER THE CAMAS PRAIRIE. AMONG THE AREAS MOST IMPACTED WILL BE LOCATIONS ALONG US HIGHWAY 95...INCLUDING THE TOWNS OF GRANGEVILLE...FENN...AND COTTONWOOD. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ008-191900- /O.NEW.KMSO.WI.Y.0024.061119T1800Z-061120T0600Z/ LOWER HELLS CANYON/SALMON RIVER REGION- 111 AM PST SUN NOV 19 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING. SUSTAINED SOUTH WINDS OF 20 TO 30 MPH WITH FREQUENT GUSTS UP TO 45 MPH ARE EXPECTED TO DEVELOP TODAY AND TONIGHT OVER THE AREA. LOCATIONS ALONG US HIGHWAY 95 BETWEEN THE WHITEBIRD GRADE AND RIGGINS AND ALSO HELLS CANYON WILL BE AMONG THOSE MOST IMPACTED BY THIS WIND EVENT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS75 KMSO 191851 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1151 AM MST SUN NOV 19 2006 .A VERY MOIST...PACIFIC WEATHER SYSTEM APPROACHING FROM THE WEST. PRESSURE GRADIENTS OVER THE AREA WILL STRENGTHEN CONSIDERABLY THIS AFTERNOON LEADING TO VERY WINDY CONDITIONS. WINDS WILL DIMINISH TONIGHT AFTER A COLD FRONT PASSES AND PRESSURE GRADIENTS ONCE AGAIN RELAX. IDZ007-192300- /O.CON.KMSO.WI.Y.0024.000000T0000Z-061120T0600Z/ OROFINO/GRANGEVILLE REGION- 1051 AM PST SUN NOV 19 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. SUSTAINED SOUTH WINDS OF 20 TO 30 MPH WITH FREQUENT GUSTS UP TO 45 MPH ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE TONIGHT OVER THE CAMAS PRAIRIE. AMONG THE AREAS MOST IMPACTED WILL BE LOCATIONS ALONG US HIGHWAY 95...INCLUDING THE TOWNS OF GRANGEVILLE...FENN...AND COTTONWOOD. WINDS WILL DECREASE AROUND 10 PM PST TONIGHT AS THE PRESSURE GRADIENT LOOSENS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ008-192300- /O.CON.KMSO.WI.Y.0024.000000T0000Z-061120T0600Z/ LOWER HELLS CANYON/SALMON RIVER REGION- 1051 AM PST SUN NOV 19 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. SUSTAINED SOUTH WINDS OF 20 TO 30 MPH WITH FREQUENT GUSTS UP TO 45 MPH ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE TONIGHT OVER THE AREA. LOCATIONS ALONG US HIGHWAY 95 BETWEEN THE WHITEBIRD GRADE AND RIGGINS AND ALSO HELLS CANYON WILL BE AMONG THOSE MOST IMPACTED BY THIS WIND EVENT. WINDS WILL DECREASE AROUND 10 PM PST TONIGHT AS THE PRESSURE GRADIENT LOOSENS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KMSO 192104 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 204 PM MST SUN NOV 19 2006 IDZ007-008-192215- /O.CAN.KMSO.WI.Y.0024.000000T0000Z-061120T0600Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 104 PM PST SUN NOV 19 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. A VERY MOIST PACIFIC SYSTEM CONTINUES TO MOVE TOWARD THE REGION FROM THE WEST. SURFACE PRESSURE GRADIENTS ARE STRENGTHENING OVER THE AREA...BUT NOT TO THE EXTENT THAT WAS PREVIOUSLY THOUGHT. AFTERNOON AND EARLY EVENING WINDS WILL BE GUSTY...ESPECIALLY OVER THE CAMAS PRAIRIE...GRANGEVILLE AND HELLS CANYON AREAS...BUT ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Nov 18, 8:03 PM PST, 5 hours 8 minutes earlier.
Area forecast discussion, Nov 18, 8:03 PM PST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 903 PM MST SAT NOV 18 2006 .UPDATE...NO UPDATES TO CURRENT FORECAST TONIGHT. TAKING A QUICK LOOK AT THE 00Z GFS MODEL...APPEARS THAT THE WINDS MENTIONED IN THE PREVIOUS DISCUSSION BELOW WILL REMAIN BELOW WIND ADVISORY CRITERIA IN THE LOWER HELLS CANYON/SALMON RIVER CANYON AND THE CAMAS PRAIRIE OF IDAHO. WIND SPEEDS FOR SUNDAY AFTERNOON AND EVENING APPEAR TO REACH 15 TO 25 MPH SUSTAINED...BETWEEN ABOUT NOON UNTIL MIDNIGHT. THIS WILL NEED TO BE MONITORED...BUT AT THIS TIME DO NOT FEEL AN ADVISORY IS WARRANTED. && .AVIATION...PATCHY VALLEY FOG WILL FORM ACROSS NORTHWEST MONTANA LATE TONIGHT AND SUNDAY MORNING CAUSING LOCAL GROUND OBSCURATIONS...BUT IMPACT TO AVIATION SHOULD BE LIMITED. PLEASE SEE APPROPRIATE TAFS AND TWEBS. && .PREV DISCUSSION... /ISSUED 305 PM MST SAT NOV 18 2006/ DISCUSSION...TONIGHT THROUGH MONDAY NIGHT...HIGH PRESSURE WILL DOMINATE TONIGHT WITH HIGH CLOUDS INCREASING OVERNIGHT. INVERSIONS WILL AGAIN BE PRESENT WITH LOW CLOUDS AND FOG FORMING IN THE NORTHWEST MONTANA AND CENTRAL IDAHO VALLEYS. SUNDAY...INCREASING SOUTHERLY WINDS ALOFT ALONG WITH A TIGHTENING SURFACE PRESSURE GRADIENT WILL BRING GUSTY SOUTHERLY WINDS TO THE LOWER HELLS CANYON/SALMON RIVER CANYON AREAS AS WELL AS THE CAMAS PRAIRIE OF IDAHO INTO SUNDAY NIGHT. WILL HAVE TO BE MONITORED FOR A POSSIBLE ADVISORY. SUNDAY NIGHT WILL ALSO SEE ABUNDANT MOISTURE VIA A SOUTHWEST FLOW ALOFT. THIS WILL MAKE FOR WIDESPREAD PRECIPITATION ACROSS THE NORTHERN ROCKIES. WARM AIR WILL ALSO ACCOMPANY THIS MOISTURE CAUSING SNOW LEVELS TO RISE ABOVE PASS LEVELS. ACCUMULATING SNOWS WILL NOT BE A PROBLEM TO TRAVELERS. THIS MOIST PATTERN WILL CONTINUE THROUGH MONDAY NIGHT WITH SNOW LEVELS FALLING SOME AS THE FLOW BECOMES SLIGHTLY LESS AMPLIFIED. ECMWF AND GFS MODELS ARE IN AGREEMENT ON THE UPPER LEVEL LOW IN THE GULF OF ALASKA MOVING SOUTHWARD INTO THE PACIFIC NORTHWEST BY WEDNESDAY AFTERNOON. SOUTHWEST FLOW WITH SHORT WAVES MOVING THROUGH THIS FLOW WILL KEEP PRECIPITATION CHANCES HIGH... ESPECIALLY IN THE MOUNTAINS DURING THIS TIME FRAME. THIS SOUTHWEST FLOW WILL ALSO BRING IN WARMER AIR INCREASING SNOW LEVELS. ADJUSTMENTS HAVE BEEN MADE TO INCREASE TEMPERATURES TUESDAY AND WEDNESDAY. MAINLY A RAIN EVENT IN THE VALLEYS THROUGH WEDNESDAY NIGHT/THURSDAY. THE UPPER LOW WILL MOVE INLAND LATE WEDNESDAY AND WEDNESDAY NIGHT. COLDER AIR AND LOWERING SNOW LEVELS WILL BEGIN WEDNESDAY NIGHT AND CONTINUE THROUGH THURSDAY NIGHT AS THE TROUGH MOVES OVER THE NORTHERN ROCKIES. THE TROUGH AND ITS ASSOCIATED SHORT WAVES WILL ALSO KEEP PRECIPITATION CHANCES HIGH...WITH SNOW LEVELS LOWERING THO THE VALLEY FLOORS BY THURSDAY. FRIDAY AND SATURDAY...MODELS TODAY TRENDING TOWARD A TROUGH PASSAGE NOW LATE NEXT WEEK. LOW CONFIDENCE IN THIS AS THERES A LOT OF INCONSISTENCY IN MODELS. LITTLE CHANGE TO PREVIOUS FORECAST. AVIATION...PATCHY VALLEY FOG WILL FORM ACROSS NORTHWEST MONTANA LATE TONIGHT AND TOMORROW MORNING CAUSING LOCAL GROUND OBSCURATIONS. SEE APPROPRIATE TAFS AND TWEBS. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...KOLATA LONG TERM....GILCHRIST/RPN/STEGEMILLER AVIATION...KOLATA
Hazardous weather outlook, Nov 19, 12:58 AM PST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
158 AM MST SUN NOV 19 2006
IDZ007-008-192200-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
1258 AM PST SUN NOV 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST
THIS EVENING.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
GTFNPWMSO /WWUS75 KMSO/
.DAY ONE...TODAY AND TONIGHT
ANOTHER PACIFIC FRONTAL SYSTEM WILL APPROACH AND MOVE THROUGH THE LOWER
HELLS CANYON AND CAMAS PRAIRIE TODAY AND TONIGHT. STRONG...SOUTHERLY
PRESSURE GRADIENTS WILL ALLOW FOR SUSTAINED WINDS OF 20 TO 30 MPH
WITH GUSTS TO NEAR 45 MPH TO DEVELOP. THE WINDS WILL DECREASE LATE
TONIGHT AFTER THE FRONT PASSES OVER THE AREA AND AS SURFACE
PRESSURE GRADIENTS RELAX. A WIND ADVISORY HAS BEEN ISSUED. PLEASE
REFER TO GTFNPWMSO FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
RAINY CONDITIONS WILL PERSIST OVER THE AREA THROUGH TUESDAY AS THE
FRONT STALLS OVER THE AREA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.